MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS / SMART PORT; PORT & CATHETER, IMPLANTED

ANGIODYNAMICS ANGIODYNAMICS / SMART PORT; PORT & CATHETER, IMPLANTED
Catalog Number H787CT66LTPD0
Medical Device Problem Code Material Too Rigid or Stiff (1544)
Health Effect - Clinical Code Perforation of Vessels (2135)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Angiodynamics is attempting to obtain additional (translated) information regarding the event including the date of the event, additional event details/if any intervention was required, and patient condition.Upon completion of the investigation a supplemental medwatch will be submitted.((b)(4)).
 
Event or Problem Description
As reported by angiodynamics' distributor in (b)(6), during an attempted implantation of a smart port, a vessel was punctured due to a "rigid guidewire and introducer." the port was not implanted.In the post-operative period, a chest ct was performed to assess the patient's condition.Angiodynamics is attempting to obtain additional (translated) information regarding this event as well as the patient condition.
 
Additional Manufacturer Narrative
A review of the device history records was performed for the indicated packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly and performance specifications.The february 2019 angiodynamics complaint report was reviewed for the smartport product family and the failure mode "patient injury." no adverse trend was indicated.In addition, the events at this end user facility are the only reported occurrences for guidewire vessel performation for the smartport product family in the past 15 months, as such, these are deemed to be isolated incidents.The reported complaint description cannot be confirmed, as no sample was returned, nor can exact root cause be determined.Potential contributing factor to patient injury may have been excessive guidewire manipulation during vessel access.As indicated by angiodynamics' distributor in poland, the end user facility was a former bard port user.The distributor won the tender to supply ports to facility and these were the first 3 units shipped to them.The end user facility is back using bard ports.Since the end user has not cooperated in providing information/samples, the reported events may be user preference regarding brand of port used rather than malfunctioning smartport device/accessories.(b)(4).

Brand Name
ANGIODYNAMICS / SMART PORT
Common Device Name
PORT & CATHETER, IMPLANTED
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key8311662
Report Number1317056-2019-00033
Device Sequence Number16632824
Product Code LJT
UDI-Device IdentifierH787CT66LTPD0
UDI-PublicH787CT66LTPD0
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K101017
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2020
Device Catalogue NumberH787CT66LTPD0
Device Lot Number5238634
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/21/2018
Supplement Date Received by Manufacturer11/21/2018
Initial Report FDA Received Date02/06/2019
Supplement Report FDA Received Date03/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;